Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|bardledo - Fri Dec 04, 2009 7:58 am|
A little over a year ago I got a rash on my penis. After a week it didn't go away I made a doctor appointment. I have been in a healthy relationship for more then 6 years so I knew it was not an STD. Regardless I went to my doctor and had blood work done. Tests came back clean for any and all STD's. He wanted me to see a dermatologist. Before I made the appointment the rash went away. It did leave minor scaring. I never went to the dermatologist. Now 14 months later the same rash came back. Not as bad as the first time. It was hard enough to go to my regular doctor for this so I am having a real hard time going to a different doctor. What could case this rash that is not an STD? And is it possible to treat my self with over the counter meds? The only thing I can think of is maybe it is an allergic reaction to condoms. It looks like little red dots and it's just on the head of my penis. Not pimply or pusy at all. And really doesn't itch at all. Should I get tested again for std's in case it didn't show up the last time?
|Dr.M.jagesh kamath - Sun Dec 06, 2009 9:17 am|
Hello,The recurrent rashes on the glans penis are likely to be caused by yeast infection known as moniliasis.Also known as monilial balanitis this yeast is a common flora of the vagina.Sometimes there is an overgrowth either due to hormonal conditions or pregnancy these get on to the glans penis to cause a rash.More common in diabetics can also cause recurrent rash even in nondiabetics.Best treated with antifungals for both partners either as an external application like clotrimazole or internal medications like fluconazole as prescribed by the physician.There may not be a necessity for STD checking but do consult your doctor.Best wishes.
|determination123 - Thu Jun 10, 2010 4:16 pm|
I am a 22 year old man and have had a few woman in my life i have mostly been very careful and have used a condom a year ago i had a red dot in top midle of my glans penis undernearth the meatus. The red dot has been there and has not gone away it is a light pink in color a bit darker than my penis tip and i was consered what do you think it is? i have been to the doctor and no problems have arroused from the appointments i was just concered what i could do. I have been reading up on hydrocuartisne cream and was wondering where i could pick it up and would it be ideal for my situation? Does this cream need a doctors note or is it over the counter,
|Dr.M.jagesh kamath - Fri Jun 11, 2010 9:34 am|
Hello,What you are looking at is a small periurethral cyst or a sebaceous cyst and nothing else.Your investigations have ruled out STDs.
These small raised glands are nothing serious and that is why your doctor has given you a clean chit.
Hydrocortisone creme is no indication here.It is best avoided unless prescribed, though it is possibly an OTC drug.
|jdingler - Wed Jul 28, 2010 3:56 am|
Hi, so im pretty worried i have these little bumps like zits mostly on the underside and head of the penis theres a few scattered around ive noticed them about 2 months ago and they wont go away i don't think they are an std because i havent had sex in about 8 months but the condom did break the last time i had sex any information would be great
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.